Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 177, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 29, 2008, 3:08 PM MDT for Custer County, Huerfano County, Pueblo County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2008, 3:08 PM MDT (21:08 UTC)
- Expired
- Aug 29, 2008, 3:48 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Custer County, CO, Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:28 PM MDT | HAIL 1 | 3 S Rye, CO | STARTED 310 PM...ENDED 320 PM... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 292108 SVRPUB COC027-055-101-292215- /O.NEW.KPUB.SV.W.0177.080829T2108Z-080829T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 308 PM MDT FRI AUG 29 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 415 PM MDT... * AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR RYE...OR ABOUT 30 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 7 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN PUEBLO COUNTY AND NORTH CENTRAL HUERFANO COUNTY. AT 305 PM A NATIONAL WEATHER SERVICE SPOTTER SAW PEENY SIZE HAIN IN RYE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3783 10454 3762 10490 3793 10505 3802 10486 TIME...MOT...LOC 2108Z 331DEG 6KT 3789 10490 $$
3 follow-up statements
000 WWUS55 KPUB 292120 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT FRI AUG 29 2008 COC027-055-101-292215- /O.CON.KPUB.SV.W.0177.000000T0000Z-080829T2215Z/ HUERFANO CO-CUSTER CO-PUEBLO CO- 320 PM MDT FRI AUG 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR SOUTHWESTERN PUEBLO...EXTREME SOUTHEASTERN CUSTER AND NORTHEASTERN HUERFANO COUNTIES... AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR RYE...OR 31 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 7 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL HUERFANO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3783 10454 3762 10490 3793 10505 3802 10486 TIME...MOT...LOC 2120Z 331DEG 6KT 3787 10489 $$
000 WWUS55 KPUB 292131 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 331 PM MDT FRI AUG 29 2008 COC027-055-101-292215- /O.CON.KPUB.SV.W.0177.000000T0000Z-080829T2215Z/ HUERFANO CO-CUSTER CO-PUEBLO CO- 331 PM MDT FRI AUG 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR SOUTHWESTERN PUEBLO...EXTREME SOUTHEASTERN CUSTER AND NORTHEASTERN HUERFANO COUNTIES... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED NEAR RYE...OR 31 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 8 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL HUERFANO COUNTY. FROM 310 PM TO 320 PM A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL 4 MILES SOUTH OF RYE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3783 10454 3762 10490 3793 10505 3802 10486 TIME...MOT...LOC 2131Z 323DEG 7KT 3786 10486 $$
000 WWUS55 KPUB 292148 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 348 PM MDT FRI AUG 29 2008 COC027-055-101-292158- /O.CAN.KPUB.SV.W.0177.000000T0000Z-080829T2215Z/ HUERFANO CO-CUSTER CO-PUEBLO CO- 348 PM MDT FRI AUG 29 2008 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN PUEBLO...EXTREME SOUTHEASTERN CUSTER AND NORTHEASTERN HUERFANO COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3783 10454 3762 10490 3793 10505 3802 10486 TIME...MOT...LOC 2148Z 323DEG 7KT 3783 10483 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:27 AM MDT, 10 hours 41 minutes earlier.
Area forecast discussion, Aug 29, 4:27 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 427 AM MDT FRI AUG 29 2008 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...LOW LEVEL MOISTURE HAS MADE A RAPID RETURN TO EASTERN COLORADO EARLY THIS MORNING...WITH SURFACE DEWPOINTS CLIMBING INTO THE 50S ALONG AND EAST OF I-25. LIFT FROM WARM ADVECTION HAS MANAGED TO GENERATE A FEW -SHRA OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR...WITH EVEN A FEW LIGHTNING STRIKES NOTED IN EL PASO COUNTY AND OVER THE SOUTHERN SANGRES. PATCHY STRATUS DECK HAS DEVELOPED AS WELL OVER THE EAST...WITH EXPANDING LOW CLOUDS REACHING KPUB AND KCOS AS OF 10Z. TODAY...HAD TO ADD SOME MINOR POPS FOR ONGOING TSRA EARLY THIS MORNING OVER MUCH OF THE EAST...AS VERY ISOLATED WARM ADVECTION DRIVEN PRECIP REFUSES TO DIE. INCREASED CLOUD COVER OVER MUCH OF THE EAST AS WELL...AS PATCHY STRATUS AND EXPANDING MID CLOUD DECK SHOULD KEEP THINGS RATHER CLOUDY THROUGH MID-MORNING. BY THIS AFTERNOON...FORECAST SOUNDINGS SUGGEST AT LEAST PARTIAL CLEARING OF LOWER CLOUDS...THOUGH PROCESS MAY BE SLOWER THAN MODELS SUGGEST GIVEN PERSISTENT UPSLOPE WINDS. BY LATE AFTERNOON...SHOULD BE ENOUGH INSTABILITY FOR TSRA FORMATION OVER MOST MOUNTAIN LOCATIONS...WITH STEERING CURRENTS PUSHING STORMS SLOWLY SOUTHEAST ACROSS THE I-25 CORRIDOR AND SAN LUIS VALLEY TOWARD 00Z. CAPES NOT HUGE THIS AFTERNOON AS CLOUDS MAY LIMIT SURFACE HEATING...THOUGH VALUES NEAR 1000 J/KG CERTAINLY POSSIBLE OVER MUCH OF THE PLAINS BY 21Z. 0-6KM SHEAR IS PROGGED IN THE 30-35 KNOT RANGE OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR...SO WOULDNT BE SURPRISED TO SEE A COUPLE WEAKLY ROTATING STORMS PRODUCING SEVERE HAIL ALONG AND WEST OF I-25. COMBINATION OF CLOUDS AND UPSLOPE WINDS SHOULD HOLD MAX TEMPS DOWN SLIGHTLY...THUS SHADED TEMP GRIDS TOWARD COOLER MET GUIDANCE. TONIGHT...LINGERING -TSRA SHOULD PUSH SOUTH AND EAST OF THE AREA BY 04-06Z...THOUGH NAM SUGGESTS A FEW STORMS LINGERING LATE OVER THE EASTERN SAN JUANS. STRATUS POTENTIAL HINGES ON EVENING TSRA COVERAGE...THOUGH IN GENERAL...EASTERLY FLOW IS VERY WEAK OVERNIGHT...WHICH SHOULD KEEP AT LEAST LOWER CLOUDS AT BAY. .LONG TERM... (SATURDAY THROUGH THURSDAY) ..MAIN CHALLENGE IS TRACK OF UPPER LOW PROJECTED TO CLOSE OFF OVER THE WRN US THEN LIFT ACROSS THE NRN US ROCKIES DURING THE EARLY PART OF NEXT WEEK... MODELS HAVE TRENDED STRONGER/MORE AMPLIFIED WITH THE TROF AS IT MOVES INTO THE PACIFIC NW SAT NIGHT/EARLY SUN. THE 00Z RUNS ALSO CLOSE OFF THE UPPER LOW FARTHER WEST...ACROSS OR/NRN CA...VS RUNS FROM YESTERDAY. MODELS DROP THE UPPER LOW SOUTHEASTWARD INTO NV BEFORE LIFTING IT TO THE NE ACROSS UT OR ID. THE UKMET AND ECMWF HAVE THE FARTHEST NORTH TRACK OF ALL THE 00Z RUNS...WHILE NAMS APPEARS TO BE SLOWER...DEEPER AND FARTHER SOUTH. GFS IS IN BETWEEN THE OUTLIER NAM AND FARTHER NORTH ECMWF...AND MAY BE A GOOD MIDDLE ROAD SOLN FOR NOW...BUT ITS HARD TO DISCOUNT THE ECMWF AS IT HAS BEEN PRETTY CONSISTENT. FORECAST WILL BE BASED OFF A GFS/ECMWF BLEND FOR NOW. AS FOR SENSIBLE WEATHER...WINDS AND TEMPS SHOULD START TO INCREASE ON SATURDAY AS FLOW ALOFT BECOMES SOUTHWESTERLY BETWEEN THE CENTRAL US UPPER RIDGE AND INCOMING TROF ON THE WEST COAST. SFC LEE TROF DEEPENS IN RESPONSE...AND THE PLAINS SHOULD BEGIN TO SEE BREEZY SOUTHERLY WINDS DEVELOPING BY AFTN. DEW POINTS APPEAR TO STAY A LITTLE HIGHER THAN RUNS FROM YESTERDAY...SO HAVE INCREASED POPS SLIGHTLY. OVERALL CAPES NOT TERRIBLY IMPRESSIVE...GENERALLY RUNNING 400-800 J/KG...AS MID LEVEL LAPSE RATES ARE NOT ALL THAT STEEP. DEEP LAYER SHEARS RUN AROUND 20-25 KT...SO NOT ANTICIPATING A WIDESPREAD SVR THREAT THIS DAY. BEST CHANCE FOR STRONG TSTORMS MAY BE ACROSS THE WRN MTS/VALLEYS AS SRLY WINDS BEGIN TO ADVECT SOME HIGHER DEW POINT AIR NORTHWARD. HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL BE PRIMARY THREATS. UPPER TROF APPROACHES FROM THE WEST ON SUN AND WINDS INCREASE FOR ALL AREAS..WITH DEEP SOUTHERLY FLOW ADVECTING MORE PLENTIFUL MOISTURE INTO THE WRN MTS. BOTH GFS/ECMWF ARE SUGGESTING WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AREAS FOR SUNDAY AFTERNOON AND NIGHT. PRECIP WATERS INCREASE FROM .5-.75 ON SAT TO AROUND .75-1.0 ON SUN...SO HEAVY RAIN/THREAT FOR FLASH FLOODING WILL BE THE MAIN CONCERN FOR WRN AREAS AS DEEP SOUTHWEST FLOW COULD LEAD TO TRAINING THUNDERSTORMS WITH INITIATION ALONG THE FAVORED SW FACING SLOPES. ACROSS THE PLAINS...LEE TROF DEEPENS SO DRY LINE SHOULD SETUP SOMEWHERE ACROSS SE CO. CAPES ON THE PLAINS NOT ALL THAT IMPRESSIVE IN MODELS AS IT IS STILL RELATIVELY WARM ALOFT...AND DEEP LAYER SHEARS ARE STRONGEST (30 KTS OR GREATER) ACROSS THE WESTERN AREAS. FOR NOW THINK ANY THREAT FOR SVR MAY BE CONFINED ACROSS THE WEST IF SFC DEW POINTS CAN INCREASE SOON ENOUGH. HAVE INCREASED POPS ACROSS WESTERN AREAS FOR SUN. COULD SEE A WAVE OF SHOWERS/TSTORMS LIFT NORTHWARD ACROSS THE PLAINS SOMETIME SUN EVENING/SUNDAY NIGHT AS FIRST WEAK WAVE OF ENERGY MOVES ACROSS THE AREA PROMOTING SOME ISENTROPIC LIFT. AS TROF BEGINS TO LIFT OFF TO THE NW ON MONDAY DRY SLOT MOVES ACROSS THE REGION DURING THE DAY. SFC DEW POINTS BEGIN TO DRY OUT ACROSS THE WEST...THOUGH WITH STEEPENING LAPSE RATES...EXPECT ANOTHER ROUND OF SCT AFTN THUNDERSTORMS. HOWEVER...MORE INTERESTING POTENTIAL WILL BE ACROSS THE EASTERN PLAINS AS SFC DRY LINE SETS UP ONCE AGAIN ACROSS THE SE PLAINS MON AFTN. CONCEPTUALLY...CAPES AND DEEP LAYER SHEARS COULD SUPPORT A POTENTIAL SEVERE WEATHER DAY IF EVERYTHING COMES TOGETHER JUST RIGHT. THUS HAVE INCREASED POPS ACROSS THE SE PLAINS MONDAY AFT/EVENING. WITH THE TRACK OF THE UPPER LOW LIKELY TO CONTINUE TO CHANGE WITH EACH SET OF RUNS...AXIS OF BEST INSTABILITY AND LOCATION OF DRY LINE WILL LIKELY WAVER WITH EACH RUN. SO UNCERTAINTY IS STILL FAIRLY HIGH. OTHERWISE...WINDY CONDITIONS EXPECTED ONCE AGAIN ACROSS ALL OF THE AREA. IF FUELS WERE CRITICAL...AREAS WEST OF THE DRY LINE COULD NEED SOME FIRE WEATHER HIGHLIGHTS...BUT FOR NOW FUELS WEB PAGE SUGGEST FUELS ARE STILL MOIST FROM THE RECENT RAINS. IT ALSO APPEARS TEMPS COOL ALOFT ENOUGH TO KEEP HUMIDITIES ABOVE CRITICAL THRESHOLDS...BUT AGAIN...DETAILS THIS FAR OUT WILL LIKELY CHANGE...AND CONCEPTUALLY...THE PATTERN SUGGESTS HEIGHTENED AWARENESS FOR INCREASED FIRE WEATHER CONCERNS AS WELL. AS TROF PASSES BY TO THE NORTH ON TUES...COLD FRONT SHOULD DROP INTO THE SE PLAINS. AIR MASS DRIES OUT...SO TREND WILL BE TOWARDS COOLER AND DRIER CONDITIONS THROUGH THE MIDDLE OF THE WORK WEEK. SOUTH TO SOUTHWEST WINDS INCREASE FOR THURS/FRI AS NEXT TROF/UPPER LOW DROPS IN FROM THE NORTH...SO ANOTHER WARMING TREND EXPECTED BY LATE WEEK WITH THE DRY LINE ONCE AGAIN LURKING NEAR THE EASTERN BORDER. -KT && .AVIATION...POCKETS OF MVFR STRATUS WILL CONTINUE OVER THE EASTERN PLAINS THROUGH 17Z...OCCASIONALLY IMPACTING BOTH KCOS AND KPUB THROUGH MID MORNING. BETTER POTENTIAL FOR TSRA AT ALL 3 TAF SITES THIS AFTERNOON AND EARLY EVENING THAN THE PAST FEW DAYS...AS MOISTURE TODAY IS MORE PLENTIFUL. CHANCES FOR STRATUS TO RETURN TONIGHT LOOK FAIRLY LOW AS UPSLOPE WINDS WEAKEN...THOUGH LOCATION OF CONVECTIVE DEBRIS/OUTFLOWS WILL ULTIMATELY DETERMINE LOW CLOUD COVERAGE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/31
Hazardous weather outlook, Aug 29, 11:46 AM MDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT FRI AUG 29 2008 COZ058>089-093>099-301800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND SPREAD ACROSS THE ADJACENT HIGH VALLEYS AND PLAINS BY THIS EVENING. ONE OR TWO OF THESE STORMS COULD BE SEVERE OVER THE MOUNTAINS AND I-25 CORRIDOR...WITH HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH...ALONG WITH HAZARDOUS LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE MOUNTAINS AND HIGH VALLEYS SATURDAY THROUGH MONDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE ACROSS THE PLAINS. THUNDERSTORMS WHICH DEVELOP ACROSS THE MOUNTAINS AND HIGH VALLEYS ON SUNDAY MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR...POSING THE THREAT OF FLASH FLOODING. ONE OR TWO STRONG TO SEVERE STORMS MAY SPREAD ACROSS THE SOUTHEAST PLAINS ON MONDAY AS A DRY LINE DEVELOPS AHEAD OF AN APPROACHING WEATHER SYSTEM. TUESDAY THROUGH THURSDAY...A COLD FRONT WILL BRING COOLER AND DRIER AIR TO THE REGION. HOWEVER...ISOLATED THUNDERSTORMS WILL CONTINUE... ESPECIALLY OVER THE MOUNTAIN AREAS. THE MAIN THREAT FROM THUNDERSTORMS DURING THIS PERIOD WILL BE LIGHTNING AND WIND GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE HIGHER TERRAIN AND SAN LUIS VALLEY BEGINNING AT 2 PM MDT...AND AFTER 4 PM MDT OVER THE INTERSTATE 25 CORRIDOR. 50/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 64 min |
| Aug 29, 5:16 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 59 min |
| Aug 29, 5:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.